MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® K2 EDTA (K2E) PLUS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® K2 EDTA (K2E) PLUS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 367862
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that before using two bd vacutainer® k2 edta (k2e) plus blood collection tubes foreign matter was found.No patient impact reported.The following information was provided by the initial reporter: customer has found two unused tubes in the same box and batch that has this same issue, these two tubes can be sent in since they are not contaminated.Please book a pick up for these two tubes.
 
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H6: investigation summary: bd received three (3) samples for investigation.The samples were evaluated by visual examination and the indicated failure mode for foreign matter (fm) with the incident lot was not observed.Additionally, one hundred (100) retention samples from bd inventory were evaluated by visual examination and no issues were observed relating to fm as all samples met specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode of fm.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
BD VACUTAINER® K2 EDTA (K2E) PLUS BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17915129
Report Number1917413-2023-00997
Device Sequence Number15147937
Product Code JKA
UDI-Device Identifier50382903678629
UDI-Public50382903678629
Combination Product (Y/N)Y
Initial Reporter CountrySW
PMA/510(K) Number
BK050036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2024
Device Catalogue Number367862
Device Lot Number3016637
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2023
Supplement Date Received by Manufacturer12/19/2023
Initial Report FDA Received Date10/11/2023
Supplement Report FDA Received Date01/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown